Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 29, NWS Brownsville, TX

May 27, 2007Jim Hogg County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 27, 2007, 5:30 PM CDT for Jim Hogg County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2007, 5:30 PM CDT (22:30 UTC)
Expired
May 27, 2007, 5:56 PM CDT
In force
26 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 132 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2018 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2018 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 272231
SVRBRO
TXC247-272300-
/O.NEW.KBRO.SV.W.0029.070527T2230Z-070527T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
530 PM CDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL JIM HOGG COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 600 PM CDT

* AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  NORTH CENTRAL JIM HOGG COUNTY...OR ABOUT 9 MILES SOUTHEAST OF
  HEBBRONVILLE...AND MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN JIM HOGG COUNTY AT 540 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2719 9882 2708 9866 2725 9847 2731 9863

$$

GB
1 follow-up statement
000 
WWUS54 KBRO 272256
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
555 PM CDT SUN MAY 27 2007

TXC247-272305-
/O.CAN.KBRO.SV.W.0029.000000T0000Z-070527T2300Z/
JIM HOGG TX-
555 PM CDT SUN MAY 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JIM HOGG COUNTY
IS CANCELLED...

THE THUNDERSTROM HAS WEAKEN HOWEVER WINDS TO 50 MPH...VERY HEAVY 
RAIN AND HAIL UP TO DIME SIZE CAN BE EXPECTED AS THIS STORMS MOVES 
EAST AT 10 MPH.

LAT...LON 2719 9882 2708 9866 2725 9847 2731 9863

$$

GB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:53 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 27, 1:53 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
153 PM CDT SUN MAY 27 2007

.DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER
THE THREE COASTAL COUNTIES OF DEEP SOUTH TEXAS. EXPECT ADDITIONAL
ACTIVITY TO FORM OVER THE CENTRAL AND WESTERN PORTIONS OF THE BRO
CWFA WITH DAYTIME HEATING AND CUMULUS FIELD PRESENT IN THIS AREA.
ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE TONIGHT...WITH NAM
GUIDANCE SUGGESTING CONTINUED PRECIPITATION ON MEMORIAL DAY IN A
PATTERN SIMILAR TO TODAY. DRIER ATMOSPHERE AND LACK OF ANY MAJOR
DISTURBANCES NEARBY WILL PRODUCE DRY AND VERY WARM CONDITIONS FOR
DEEP SOUTH TEXAS TUESDAY THROUGH THE WEEKEND.
&&

.MARINE...BUOY020 CURRENTLY REPORTS A STEADY SOUTHEAST WIND FROM 10
TO 14 KTS WITH A SWELL AROUND 5 FT. ETA/GFS MSL FIELDS MAINTAINS A
FAIRLY STEADY PGF HOURS WHICH WILL MAINTAIN STATUS QUO SWELL
CONDITIONS INTO THIS COMING WEEK. GWW STEADILY DIMINISHES WINDS
AND SWELLS OUT THROUGH 120 HOURS. THIS OVERALL TREND LOOKS ON TRACK.
CURRENT CWF WORDING LOOKS OK WITH NO MAJOR CHANGES NEEDED.
&&

.AVIATION...GENERAL VFR CONDITIONS PREVAIL AROUND THE LOWER RGV
AIRPORTS AS KBRO RADAR INDICATES ISOLD TO SCT PATCHES OF RW/TRW
ACTIVITY ADVECTING OVER KENEDY AND WILLACY COUNTIES. LAPS GUIDANCE
SHOWS FAIRLY DECENT CAPE VALUES FROM 2200 TO 2400 J/KG ACROSS MUCH
OF THE BRO CWA. VSBL SATL SHOWS THAT DIURNAL HEATING IS KICKING IN
AROUND THE REGION HELPING TO DEVELOP BETTER CU/TCU FIELDS. SO
ISOLD/SCT CONV WILL PERSIST THROUGHOUT THE AFTERNOON AND EVENING
HOURS. HOWEVER...THE MORE LIMITED COVERAGE TODAY WILL LIKELY
RESULT IN GENERALLY MVFR/VFR AVIATION CONDITIONS WITH ONLY
PERIODIC IFR CONDITIONS DUE TO THE PASSING CONV. THE CONV WILL
THEN WEAKEN LATER TONIGHT AND THROUGHOUT THE EARLY MORNING WITH
THE LOSS OF THE DAYTIME HEATING. CURRENT TAF WORDING LOOKS OK.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  73  87  75  89 /  10  30  10   0
BROWNSVILLE          73  89  74  91 /  10  30  10   0
HARLINGEN            70  90  72  92 /  10  30  10   0
MCALLEN              73  93  74  94 /  10  30  10   0
RIO GRANDE CITY      74  94  74  95 /  10  30  10   0
SOUTH PADRE ISLAND   75  86  76  87 /  10  20  10   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...TOMASELLI/66
MARINE/AVIATION...SPEECE/60
HMT/MESO...ABBOTT
Hazardous weather outlook, May 27, 3:50 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
350 PM CDT SUN MAY 27 2007

TXZ248>257-281100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
350 PM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A MODERATE RISK OF RIP CURRENTS IS EXPECTED ALONG THE LOWER TEXAS
COAST TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BOGORAD

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 5:02 PM CDTSevere Thunderstorm WarningBROBrooks13 min
May 27, 5:33 PM CDTSevere Thunderstorm WarningBROBrooks27 min
May 27, 5:46 PM CDTFlash Flood WarningBROBrooks, Jim Hogg59 min
May 27, 5:57 PM CDTSevere Thunderstorm WarningBROBrooks48 min
May 27, 6:30 PM CDTSevere Thunderstorm WarningBROStarr60 min
May 27, 6:36 PM CDTFlash Flood WarningBROBrooks, Jim Hogg69 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.